Alert archive / Arizona / Flash Flood Warnings in 2020
Flash Flood Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 2, 2020, 5:44 PM MST for Pima County, Pinal County, Arizona. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2020, 5:44 PM MST (00:44 UTC)
- Expired
- Jul 2, 2020, 7:34 PM MST
- In force
- 110 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 70 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932
WGUS55 KTWC 030044
FFWTWC
AZC019-021-030345-
/O.NEW.KTWC.FF.W.0001.200703T0044Z-200703T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
544 PM MST Thu Jul 2 2020
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northeastern Pima County in southeastern Arizona...
Southeastern Pinal County in southeastern Arizona...
* Until 845 PM MST.
* At 544 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the northern Catalinas. Flash flooding is
ongoing or expected to begin shortly.
Excessive rainfall over northern portions of the Bighorn burn scar
will result in debris flow. The debris flow can consist of rock,
mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams.
* Some locations that will experience flash flooding include...
Campo Bonito.
This includes the following streams and drainages...
Catalina Wash, Gibb Wash and Alder Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3251 11075 3252 11075 3255 11074 3255 11073
3257 11071 3251 11067 3246 11071 3246 11075
3249 11076
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
wjm2 follow-up statements
334
WGUS75 KTWC 030123
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
623 PM MST Thu Jul 2 2020
AZC019-021-030345-
/O.CON.KTWC.FF.W.0001.000000T0000Z-200703T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
623 PM MST Thu Jul 2 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST THIS
EVENING FOR NORTHEASTERN PIMA AND SOUTHEASTERN PINAL COUNTIES...
At 623 PM MST, Doppler radar indicated rainfall was diminishing over
northern portions of the Catalinas. With earlier rainfall amounts in
excess of 1/2 inch in 15 minutes Flash flooding is likely ongoing on
some northeastern slope areas.
Excessive rainfall over northern portions of the Bighorn burn scar
will result in debris flow. The debris flow can consist of rock,
mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams.
Some locations that will experience flash flooding include...
Campo Bonito.
This includes the following streams and drainages...
Catalina Wash, Gibb Wash and Alder Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3251 11075 3252 11075 3255 11074 3255 11073
3257 11071 3251 11067 3246 11071 3246 11075
3249 11076
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...0.25-0.75 INCHES IN 30 MINUTES
$$
wjm570
WGUS75 KTWC 030234
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
734 PM MST Thu Jul 2 2020
AZC019-021-030244-
/O.CAN.KTWC.FF.W.0001.000000T0000Z-200703T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
734 PM MST Thu Jul 2 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN PIMA AND
SOUTHEASTERN PINAL COUNTIES...
Flooding is no longer expected to pose a threat over the Bighorn
burn scar area this evening. Please continue to heed remaining road
closures.
LAT...LON 3251 11075 3252 11075 3255 11074 3255 11073
3257 11071 3251 11067 3246 11071 3246 11075
3249 11076
$$
wjmWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:01 PM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 2, 3:01 PM MST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 301 PM MST Thu Jul 2 2020 .SYNOPSIS...Active Thursday will give way to a low grade monsoon forecast of isolated showers and thunderstorms Friday into early next week. High pressure will push temperatures back above average over the weekend into next week. && .DISCUSSION...Thunderstorm activity got off to a slow start today thanks to the extensive cloud cover and widely scattered shower activity this morning. The weak MCV that was over SW Cochise county this morning was moving through central Graham county this afternoon per visible satellite/doppler radar. Kinda impressive its been able to maintain itself. Low topped storms earlier this afternoon produced up to 0.50" in 15 minutes. Scattered showers and thunderstorms to continue into the early evening hours. Main threat will brief heavy rain, with PW values up to 1.50", and strong gusty winds. Some areas have seen some training of storms this afternoon, so localized flooding issues may crop up. With respects to the Bighorn Burn Scar, the Flash Flood Watch continues through 8 pm. Less activity expected Friday with low grade monsoon forecast through the 4th of July weekend into next week. After a cooler than expected day, warmer Friday but still below normal. Hotter temperatures over the weekend into next week with Monday/Tuesday likely the hottest days in the current 7 day fcst. && .AVIATION...Valid through 04/00Z. SCT-BKN clouds 10k-15k ft MSL with Isold to Sct -SHRA/-TSRA into this evening. SFC winds mainly less than 12 kts through tonight, but gusty and erratic near -SHRA/-TSRA. Another round of Isold -SHRA/- TSRA Friday afternoon, mainly E and S of KTUS and near terrain. SFC wind Friday afternoon outside of -SHRA/-TSRA WLY/NWLY at less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and thunderstorms are expected into this evening for much of southeast Arizona with numerous showers and thunderstorms possible south of Tucson. Gusty and erratic outflow winds are possible in/near these showers and thunderstorms. A low grade monsoon pattern will then persist Friday into early next week with isolated mainly afternoon and evening showers and thunderstorms, mostly to the south and east of Tucson and especially near terrain. Minimum humidity levels will be in the 15-30 percent range through the forecast period with good overnight recoveries. 20- ft winds outside of thunderstorms will generally be terrain driven at less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 PM MST this evening for mainly areas in and near the Bighorn Burn Scar in AZZ504-514. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 2, 2:17 PM MST, 3 hours 27 minutes before
Special Weather Statement National Weather Service Tucson AZ 217 PM MST Thu Jul 2 2020 AZZ503-507-513-022145- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 217 PM MST Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA...WEST CENTRAL COCHISE AND NORTHEASTERN SANTA CRUZ COUNTIES UNTIL 245 PM MST... At 216 PM MST, Doppler radar was tracking a strong thunderstorm near Patagonia, or 22 miles northeast of Nogales, moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Patagonia, Sonoita, Elgin and Canelo. LAT...LON 3143 11060 3152 11080 3186 11064 3174 11036 TIME...MOT...LOC 2116Z 206DEG 21KT 3156 11065 RH
Special weather statement, Jul 2, 2:31 PM MST, 3 hours 13 minutes before
Special Weather Statement National Weather Service Tucson AZ 231 PM MST Thu Jul 2 2020 AZZ507-508-513-022200- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 231 PM MST Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY UNTIL 300 PM MST... At 230 PM MST, Doppler radar was tracking a strong thunderstorm 10 miles north of Bisbee, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bisbee and Elfrida. LAT...LON 3142 10988 3151 11009 3182 10996 3170 10967 TIME...MOT...LOC 2130Z 206DEG 16KT 3156 10994 RH
Special weather statement, Jul 2, 3:42 PM MST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tucson AZ
342 PM MST Thu Jul 2 2020
AZZ504-507-513-514-022330-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
342 PM MST Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL
430 PM MST...
At 340 PM MST, Doppler radar was tracking a strong thunderstorm
south of Vail, or 20 miles southeast of Davis-Monthan Air Force
Base, moving north at 15 mph.
Wind gusts of 50 mph and blowing dust will be possible ahead of this
storm.
Locations impacted include...
Vail, East Sahuarita, Corona De Tucson, Rita Ranch, and I-10
immediately southeast of Tucson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3191 11051 3186 11072 3197 11090 3212 11079
3216 11053
TIME...MOT...LOC 2240Z 165DEG 13KT 3197 11065
MeyerSpecial weather statement, Jul 2, 4:26 PM MST, 1 hour 18 minutes before
Special Weather Statement National Weather Service Tucson AZ 426 PM MST Thu Jul 2 2020 AZZ503-504-030015- Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 426 PM MST Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 515 PM MST... At 424 PM MST, Doppler radar was tracking a strong thunderstorm 8 miles west of Sahuarita, moving north at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sahuarita, Drexel Heights and San Xavier Mission. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3194 11099 3188 11119 3205 11128 3215 11101 TIME...MOT...LOC 2324Z 166DEG 6KT 3196 11111 Meyer
Nearby
Flash Flood Warnings in Arizona, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.